General Question

ZEPHYRA's avatar

Did you ever give your dog Calmivet and then seen the poor creature seeming ready to die?

Asked by ZEPHYRA (14991 points ) January 8th, 2014

I gave the little soul the recommended dosage to prepare for a long trip(which I finally did not take the dog on) and she ended up looking ready to pass out, keel over and die. I have decided never to use tranquilizers again! Any similar experiences?

Observing members: 0 Composing members: 0

4 Answers

Smitha's avatar

Calimvet’s active ingredient is acepromazine, a powerful sedative and it has got side effects like sedation, wobbly walking, sleeping, droopy red eyelids etc. Seriously, don’t worry, she will be fine once the drug wears off ( may in 6–10 hours). It is best to place her in a safe place, where she can’t fall and injure herself. I too would recommend not giving dogs tranquilizers. Meanwhile you can consult your vet for details.

syz's avatar

Ace has a huge dose range for efficacy, and also has a huge safety range. But most veterinarians recommend trying a half dose a week or so before travel to see how it affects the animal.

Response moderated (Spam)
crushingandreaming's avatar

NO, what the heck this is not cool or funny animals are a blessing i would give anything to have my puppy back which died of an aging diesease at only 5 months old he lived 9–20-13 – 1–27-14

Answer this question

Login

or

Join

to answer.

This question is in the General Section. Responses must be helpful and on-topic.

Your answer will be saved while you login or join.

Have a question? Ask Fluther!

What do you know more about?
or
Knowledge Networking @ Fluther